MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SV CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SV CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of recu2278 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that a leak in 4fr red lumen was observed.No other information was provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak in the red lumen of the 4fr powerpicc was inclusive due to the sample condition.One 4fr d/l powerpicc sv was returned for investigation.The catheter had been trimmed at the 30cm depth mark.Evidence of use was observed on the catheter.Tape residue was observed on the extension legs and non-vad extension sets were attached to each luer adaptor.A functional test revealed that each lumen of the catheter was patent to infusion.Under sustained hydraulic pressure, no leaks were observed in any part of the returned picc.The taper of the red luer adaptor was found to be out of specification.What caused the luer to be out of specification appears to be the forceful insertion of a male luer.Impressions from tooling were observed in the external surface of the red luer material.Deformation was also observed in the threads on the red luer adaptor.The forceful insertion of the extension set may have resulted in a gradual widening and deformation or the luer hub material over time.Whether the deformation of the luer caused or contributed to the leak could not be determined since a functional test revealed no leak in any part of the catheter.A review of the device history record (dhr) showed that the lot met all release criteria and no other complaints from this lot have been reported.

Brand Name
POWERPICC SV CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8228941
Report Number3006260740-2018-03838
Device Sequence Number215965
Product Code LJS
UDI-Device Identifier00801741087110
UDI-Public(01)00801741087110
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number1274108D
Device Lot NumberRECU2278
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2018
Event Location Hospital
Initial Date Received by Manufacturer 12/16/2018
Supplement Date Received by Manufacturer02/05/2019
Initial Report FDA Received Date01/08/2019
Supplement Report FDA Received Date02/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1